Cases reported "Erythema Multiforme"

Filter by keywords:



Filtering documents. Please wait...

1/1. erythema multiforme major following docetaxel.

    OBJECTIVE: The objective was to report a severe skin reaction, erythema multiforme major, following administration of docetaxel. CASE SUMMARY: A female patient receiving weekly docetaxel for metastatic breast cancer developed a severe skin reaction characterized by blistering target lesions on her upper and lower extremities as well as painful ulcers of her oropharynx. The diagnosis of erythema multiforme major was made and high-dose hydrocortisone began, with gradual resolution of her symptoms. DISCUSSION: The semi-synthetic taxoid docetaxel, which is increasingly being used in the treatment of breast cancer, has been associated with several adverse skin reactions, including hypersensitivity, nail pigmentation, nail onycholysis, erythrodysethesia, and scleroderma. We report the first case of erythema multiforme major (stevens-johnson syndrome) following docetaxel. erythema multiforme major is a rare inflammatory skin disease associated with certain drugs (i.e., sulfonamides, non-steroidal anti-inflammatory agents, anticonvulsants). It is characterized by a distinguishing target skin lesion and ulceration of mucosal surfaces. In severe cases, systemic manifestations such as pneumonitis can also occur. Treatment involves use of moderate to high-dose corticosteroids. SUMMARY: Clinicians using docetaxel should be aware of the variety of skin reactions that can occur, how they can be avoided and their severity reduced. Severe skin reactions such as occurred with our patient should be recognized and treated promptly in consultation with a dermatologist.
- - - - - - - - - -
ranking = 1
keywords = skin disease
(Clic here for more details about this article)


Leave a message about 'Erythema Multiforme'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.